CSN Login
Members Online: 5

Went to lung dr and Gi dr

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Well I saw the lung dr Monday. She is very thorough and said that my lung problems are not one thing but many factors: some COPD, still have some pneumonia, asthma? and put me on a neubulizer for home and ordered all kinds of tests, blood, lung functions, x rays etc. But said she was going to take serial cxrs to see if the fluid would dry up. My coughing is better but sob is still a big factor. She also said that the vocal cord paralysis can cause shortness of breath also. I talk like a muppett, Ron thinks it is hilarious and does a really good imitation. LOL!! Then went to the GI dr who is very sweet and he is sending me for a barium swallow and esophagram because I still have swallowing issues and some vomiting. So I will be busy the next two weeks. My weight is getting worse but just have gotten the Nestle high caloric supplement delivered 520 calories a can and will try to bulk up before I see the surgeon next week. I have got to get more weight on. I eat a pretty good amount but still can't gain and with all the other issues have lost even more. So keep me in your prayers and I will update you all when the drs tell me the results of some of these tests. take care, prayers always,
Donna70

Trish_from_Pittsburgh's picture
Trish_from_Pitt...
Posts: 58
Joined: Nov 2009

Donna,

Glad to hear from you. I've been thinking about you a lot. I pray for you daily and I will continue my prayers for you. I will be with you in spirit while you go through with these tests in the next two weeks. Keep good thoughts and take good care of yourself.

Hugs and prayers,
Trish

Pghmomma
Posts: 161
Joined: Nov 2009

I have been thinking alot about you. Im glad that they seem to be on the right path with you. I know all about how your feeling, Been there done that with my dad. I will continue to pray for you and please keep us posted, I wish you all the best over the next two weeks

God Bless
Tina

dwhite0002
Posts: 130
Joined: Jan 2010

Donna,

Prayers are with you. Keep fighting! These after effects are certainly disheartening. I understand!!!!!!!!!!!!!!!!!!!

-David

K_ann1015's picture
K_ann1015
Posts: 555
Joined: Aug 2009

hang in there Donna! I was hoping the sob would get better....seems like I am cursing there just now! I have to warn you---don't drink the whole high calorie shake all at once---it may cause "dumping" syndrome. My dad, like you has gotten very thin and he was told to try the ensures again---but it causes the dumping syndrome. I tried to get him to just have 1/2 can at a time---but I think he is a little superstitious and stubborn :) --plus-it is not at all a comfortable thing to go through! Maybe just add 1/4 a can to each meal to see if you tolerate it---and possibly gradually increase?
take care!
Kim

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Hi,
Boy wish I would have known about the dumping syndrome because that is what exactly happened!!
I want to gain weight so bad, it got delivered yesterday so I poured a whole can over ice and proceeded to drink all 8 oz down. Showed Ron the glass and was so proud. One hour later, the dumping started and lasted the rest of the evening. All I could think of was, my 520 calories going down the drain!!!!! I have only had one episode of dumping since my surgery in Dec and can tolerate all dairy products but guess it is too caloric heavy. I don't have trouble with Ensure. So today I will measure off 4 oz and try that.

Thanks to all of you for your thoughts and prayers. At least now I have started to get help and some answers. So I will be trying my best to get the weight back on and hoping they have answers for the breathing. Kim it is so funny you mentioned the dumping, I should have thought of it, learned a valuable lesson. take care and prayers always,
Donna70

Tina Blondek's picture
Tina Blondek
Posts: 1560
Joined: Nov 2009

Hi Donna,
Thanks so much for your update. I too have been thinking of you. The dumping syndrome is a normal reaction. I think it is because your stomach can not handle the high calorie, high fat content. This would happen to my dad when he drank ensure. Just slowly add it to your diet, along with the ensure. I do think GNC carries weight gain supplements. Glad you feel comfortable with the lung dr. Sounds like they are on the right track. Hope the neubulizer breathing treatments help. I love the Muppets! Which one are you? How about Zoey, she has red hair. Best of luck in the next couple of weeks. Keep in touch. Prayers will continue daily.
Tina

cjmac49's picture
cjmac49
Posts: 110
Joined: Jan 2010

Donna,

Hopefully you're on the road to feeling better. If the Nestles is too much for your stomach I saw somewhere that people are using Glucerna (?). It is for diabetics so it does not contain a lot of sugar. Might help you gain without dumping.

Best of luck.
Jim

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Hi,
I got 4 oz down without a problem. The strange thing about the dumping is that this is the lactose free one. So dairy was not involved but someone mentioned the high fat content and high calories so at least I know I can tolerate it in small amounts. It is about $43 with S&H
so I want to use it and I need the weight. Thanks Dave White our j tube expert and also who gave me this products name for more weight gain. He also said there is Nutrin 2.0 available with the same calorie amount. Maybe someone is out there who is in my predicament and could use this too. I will weight myself tomorrow to see if I got some weight back. As far as the Muppett voice, guess I'm Kermit, I always loved him. Some say it is just a very high voice but it is the only way I can talk, if I go lower it is too much effort to push the words out, all thanks to the 10 inch incision in my neck. But I will take this side effect gladly to survive cancer!!! thanks again for the thoughts and prayers!! take care,
Donna70

MARYJOSTL's picture
MARYJOSTL
Posts: 13
Joined: Feb 2010

Donna,
I hope everything works out for you my prayers are with you.I have found I get the dumping syndrome also from trying to eat too much and not realizing I'm full I just want to eat.Not a fun thing. I am finding a lot of things they do not inform us will happen to us from this Surgery. Boy do I have a list when I go back for my 6 month fu. Stay Well and Happy
and I'm sure your voice is cute and I am with you with the side effect and to be able to survive cancer Mary Jo

paul61's picture
paul61
Posts: 1106
Joined: Apr 2010

Donna,

I have been trying t gain weight and had the same experience with high calorie supplements.

I am going to have to try to drink them in smaller amounts. Like you; I hate to see all those calories (not to mention the money) going down the drain an hour after I drink them.

I have been going to try a product called Benecalorie that can be mixed in with food. It is also expensive at $41.25 per case (24 servings) but it may not cause dumping.

But I think I am going to try your suggestion first and try reduced servings of the Carnation product.

I hope the shortness of breath resolves itself soon. I know that has a big impact on your ability to move around and feel at least a little bit independent

Best Regards,

Paul Adams
AKA "paul61"

McCormick, South Carolina

.

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Hi Paul,
The weight has been such a big issue and now the gi dr is talking putting the j tube back in and I just got it out, so I am really motivated. I eat a lot of food but can't gain the weight. Try sipping the high caloric stuff. I got all 8 oz down by keeping a cup of it in the fridge and sipping it all day long, no dumping or cramps. My lung dr suggested also carrying around a thermos cup with Ensure in it and drinking that a lot. Hope this helps and you gain some weight. take care,
Donna70

Tina Blondek's picture
Tina Blondek
Posts: 1560
Joined: Nov 2009

Hi Donna,
I wanted to tell you that I remember my dad's voice being high pitched right after he had the stent put in his esophagus. It did not last too long. His normal voice came back within a couple of weeks. I love Kermit too! It's not easy being green! Thinking of you. Weight gain weight gain!
Tina

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network